Delaware, 2019

Flash Flood in Delaware, June 13, 2019

June 13, 2019 · NWS PHI · 1 event in 1 county or zone

Showers and thunderstorms produced a swath of 1 to 2 inch rainfall amounts along the Interstate 95 Corridor from northeastern Maryland into central New Jersey on the evening of June 13. The rain fell in a short amount of time, leading to localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Showers and thunderstorms produced a swath of 1 to 2 inch rainfall amounts along the Interstate 95 Corridor from northeastern Maryland into central New Jersey on the evening of June 13. The rain fell in a short amount of time, leading to localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 5:29 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 13, 5:29 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
629 PM EDT Thu Jun 13 2019

.SYNOPSIS...
A cold front will move through the region tonight. High pressure
will build in with dry weather for Friday and Saturday. A slow
moving frontal boundary will move southward across the region from
Sunday through the middle part of next week, with unsettled
conditions expected. An additional frontal system may approach the
mid-Atlantic later next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

630 pm update: Updated PoPs based on latest radar & CAM trends
which generally indicate most of the area receiving at least
some rainfall over the next 4 hours of so. Can't rule out a
strong storm or two over primarily southern portions of the
area, but overall instability is meager (MLCAPE generally <500
J/kg) compared to areas further west. Although instability may
briefly increase early this evening (due to cold advection
aloft) the overall severe threat remains low, and expect
convection to rapidly wane after about 02-03Z.

Previous discussion:

The water vapor imagery this afternoon shows a well defined
trough over the Great Lakes and Ohio Valley. This feature
continues to shift eastward through tonight. A surface low tied
to it in the eastern Great Lakes region this afternoon will
track northeastward across adjacent Canada. An associated cold
front will cross our region later this evening. As the upper-
level trough gets closer and a zone of enhanced large ascent
arrives, some uptick in the showers are expected along with a
few thunderstorms.

The forecast soundings overall show an increase in the instability
for a time this evening, especially as cooling aloft occurs. The
MLCAPE ahead of the cold front especially across far southeastern
Pennsylvania, southern New Jersey, Delaware and Maryland should
increase to about 500 J/KG. A 500 mb speed max on the order of 60-85
knots is forecast to move across our area tonight however the 850 mb
flow is forecast to only be near 30 knots. The increasing flow
though in the mid levels will promote better shear with the vertical
profile of the winds more unidirectional (outside of slowly
retreating shallow marine influenced northeast flow). The arrival of
the cooling aloft and some better lift combined with steepening
lapse rates aloft could result in a few robust storms especially
across the southern half of the area capable of producing a locally
strong to damaging outflow dominant wind gust. The time frame for
this looks to be from 6 PM through 10 PM. While some hail cannot be
ruled out with any stronger cores, severe hail is not anticipated
given convection may be more low-topped. The SPC continues a
marginal risk for severe thunderstorms for the areas mentioned above.

As the cold front shifts eastward later this evening and the
instability is on the wane, any showers/thunder will diminish and
end. While drier air works in overnight as the winds become more
southwest to even west, the presence of cyclonic flow and strong
channelized vorticity may result in an area of stratocumulus
especially across the far western to northern portions of the
forecast area. As for the low temperatures, we utilized mostly a
MOS/continuity blend. The hourly temperature and dew point grids, at
least into this evening, were weighted more toward the LAMP and some
hi-res guidance.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A deep upper-level trough will be moving east out of the Northeast
during the second half of Friday. Its axis looks to cross our region
during about the midday hours. A tight pressure gradient along with
steepening low-level rates and about 30 knots of flow within the
mixed layer will result in a gusty west to west-northwest wind. The
forecast soundings show deeper mixing during the day as the
aformentioned low-level lapse rates steepen up, and with about 30
knots of wind within the boundary layer did increase the sustained
winds and wind gusts during the day. The NAM and GFS MOS have been
showing 15-20 mph sustained winds for many areas and given the
synoptic setup and soundings, used this guidance overall.

The passage of the trough axis and cyclonic flow through about
midday could result in a few showers in the morning across the far
north. This looks like a very small chance therefore opted to go
with a dry forecast at this point. Otherwise, the cold air aloft
should result in stratocumulus development for awhile before tending
to dissipate toward late afternoon as some subsidence and additional
drying works in. High temperatures are mostly a multi-model and
continuity blend.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Overview...

The large scale pattern for the weekend and next week will hearken
back to shades of something we saw a lot of in May, a battle between
a central US trough and a ridge to the Southeast. In this case, the
trough looks to be more dominant at upper levels as the ridge is
weaker and further east than we saw last month. Nonetheless, our
area will once again be on the periphery of both features. And not
surprisingly, this will keep our weather active. The surface
evolution early next week appears poised to play out in slow motion,
as a surface boundary attempts to force its way southward, inch by
inch. This evolution will begin as a strong vort max and associated
surface low move south of the Hudson Bay by Saturday. As this
happens, a trailing surface boundary will start creeping towards the
mid-Atlantic from the north. Guidance continues to support the idea
of multiple vort maxes and waves of low pressure riding along the
boundary over our region next week as it crawls its way southward.
This will keep showers and thunderstorms in the forecast often,
especially over the first half of next week. Eventually, by the
middle to latter part of the week, this boundary will finally make
it south of us. However, with the large scale pattern not changing
much through the end of next week, it is likely the next frontal
system will not be far behind. Another story next week will be the
building heat. While excessive heat is not expected, the
southwesterly flow ahead of the front should bring warm and very
humid air into the region by Sunday and especially Monday. Some
areas may approach 90 on Monday, so with dew points around 70, the
heat indices will be on the high side. As the boundary slips
southward, the edge will come off the heat later in the week,
but seasonably warm and somewhat humid conditions remain likely.

In terms of impacts, this setup naturally raises several
concerns regarding both severe weather potential and flooding.
The hydro/flooding concerns will be largely dependent on the
speed of the front. If it really does take 3-4 days for this
front to move through and we see the same areas get hit with
convection multiple times, then there will likely be hydro
impacts beyond the typical nuisance flooding of summer
thunderstorms. It is possible that there may be just enough
waviness in the flow and enough gradual progression of the front
that while we may still see several days of storm chances, the
focus area will gradually shift southward with time and spread
out the heaviest rainfall. Most of the 13.12z guidance does look
a little more progressive with the evolution, though the EC
remains on the slow side. Regardless, any time PWATs approach
2", as they will at least a couple days during this stretch,
heavy rain becomes a concern. In addition, even the more
progressive guidance such as the GFS and GEM bring a new frontal
system in with rich moisture by next Thursday, so even if we
get a midweek break it doesn't seem likely to last long. From a
severe weather perspective, again cognizant of what happened a
couple of weeks ago, the overall threat appears lower than in
that case mainly because wind fields are generally not as
impressive, especially beyond Monday. However, there looks to be
some decent shear earlier in the week, and with plenty of
moisture and instability, severe weather will probably be a
concern Sunday and/or Monday, depending on timing and mesoscale
details. Even if the wind fields end up weaker earlier in the
week, all that will probably do is amplify the hydro threat by
slowing storm motions. So while the finer details remain
uncertain, we should expect multiple days of active weather next
week.

Dailies...

Friday night-Saturday night... An active long term period begins
quietly, as high pressure shifting off to the southeast still holds
enough influence to ensure dry weather through Saturday. A
seasonable night is likely Friday night. Low level flow turns
southwesterly Saturday, with substantial WAA occurring during the
day allowing highs to return to the 80s. Given the strong WAA and
some convection upstream, a good deal of mid and high level
cloudiness is possible. Also, with the rather strong high shifting
to the southeast and a low to the northwest, the southwesterly flow
could be rather gusty given the gradient. Bumped up winds for
Saturday. While expecting most of Saturday night to stay dry, a
stray shower is possible especially to the northwest.

Sunday-Tuesday... Most of the forecast reasoning for this period was
described above. A front will very slowly make its way southward
across the region, leading to a daily risk of showers and
thunderstorms. The area of highest risk should shift a little
southward each day. The northern half of the region will see the
highest convective chances Sunday and Sunday night. Monday will
probably see the most widespread coverage due to having the best
combination of warmth, moisture, and forcing. By Tuesday, while a
shower/storm chance may remain in the northern half of the region,
the best chances will likely shift towards Delmarva. Warm
temperatures all three days, with mid to upper 80s common and
possibly some low 90s on Monday. Humid also, with dew points near to
above 65 all three days, muggiest Monday when they should reach or
exceed 70. Warm overnights, with lows struggling to get too far
below 70 given the humid air mass.

Wednesday-Thursday... There are some indications that Wednesday
could be a mainly dry and seasonable day as the front moves further
to our south. Still left in mostly lower end chance PoPs in
deference to the slower EC and in case other guidance trends back
slower with the front. As mentioned above, even if the front clears
us entirely for Wednesday, it is unlikely that we will settle into
any extended stretch of dry weather. With little change in the upper
level pattern and the central US trough and Southeast ridge
apparently wanting to reload in unison by later next week,
additional shower and storm chances probably won't be far behind,
perhaps as early as Thursday.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...Ceilings variable between VFR and MVFR. Lowest
conditions are expected with showers and thunderstorms which could
bring a tempo return to MVFR or even IFR. The prime period for
showers and storms looks to be after 21Z. There is a chance for
thunderstorms across the region, with the highest risk along and
southwest of a ABE to PHL line. Winds will be shifting from
northeasterly to southwesterly through the afternoon.

Tonight...MVFR conditions with showers and thunderstorms are
possible early this evening, before improving to VFR between 03 and
06Z. Winds settle into a southwesterly or westerly direction 5-10
knots, with gusts 15-20 knots later in the night.

Friday...VFR conditions expected. Westerly winds will increase
quickly after sunrise to 10g20kt. By mid day, gusts near 30kt are
possible.

Outlook...

Friday night through Saturday night...VFR conditions are expected.
Westerly and southwesterly winds, with wind speeds mostly 10 kt or
less except during the day Saturday when winds could be 10 to 15 kt
with gusts to 25 kt.

Sunday through Tuesday...Mostly VFR, but some sub-VFR possible in
proximity to showers/storms. Highest chance for storms is Monday.
Southwesterly winds 5 to 15 kt with higher gusts possible during the
daytime, becoming westerly 5 to 10 kt on Tuesday.

&&

.MARINE...
Small Craft Advisory continues through the day Friday on the
Atlantic coastal waters with due to elevated seas, and a period of
wind gusts to 25-30 knots. A Small Craft Advisory has been issued
for Delaware Bay starting at 10z/6am Friday and continuing through
the day, as west to west-northwest winds will gust to around 25
knots for awhile. A few thunderstorms this evening mainly across the
southern waters including Delaware Bay could produce locally gusty
winds.

Outlook...

Friday night... Sub-SCA conditions expected. Seas 2 to 3 ft. West-
southwest wind around 10 kt.

Saturday-Sunday night... Sub-SCA conditions are expected for
Saturday morning and into the early afternoon. Beyond then, an
extended stretch of SCA conditions is likely. Southwesterly winds
will gust to 25 kt, with seas building 4 to 6 ft Saturday afternoon
through most of Sunday night. Tstms possible Sunday afternoon and
night.

Monday... Conditions may drop below SCA, but by late in the day a
renewed round of southwesterly winds gusting to 25 kt and 5 ft seas
are possible. Tstms possible.

Rip Currents...

A moderate risk for the development of dangerous rip currents
continues through this evening, due to rough waves into the surf
zone and a wave period near 8 seconds.

For Friday, a strong offshore wind (lowering waves in the surf zone)
is expected to result in a low risk for the development of dangerous
rip currents.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ450>455.
     Small Craft Advisory from 6 AM to 6 PM EDT Friday for ANZ430-
     431.

&&

Synopsis...O'Brien
Near Term...Carr/Gorse
Short Term...Gorse
Long Term...O'Brien
Aviation...Johnson
Marine...Gorse/O'Brien
Hazardous weather outlook, Jun 13, 2:44 PM EST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
344 PM EDT Thu Jun 13 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-141945-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
344 PM EDT Thu Jun 13 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-141945-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
344 PM EDT Thu Jun 13 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

There is a moderate risk for the development of dangerous rip
currents.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-141945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
344 PM EDT Thu Jun 13 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Jun 13, 5:21 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
621 PM EDT Thu Jun 13 2019

MDZ008-PAZ101-132300-
Cecil-Western Chester-
621 PM EDT Thu Jun 13 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...

At 621 PM EDT, strong thunderstorms were clustered over Fallston, or
10 miles northeast of Cockeysville, moving east at 35 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Calvert, North East, Rising Sun, Charlestown, Glen Roy, Zion,
Richardsmere, Woodlawn, West Nottingham, Octoraro, Conowingo, Rock
Springs, Bay View, Farmington, Hollywood Beach, Perryville and Port
Deposit.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3972 7614 3974 7612 3973 7610 3974 7610
      3976 7606 3981 7603 3952 7585 3947 7600
      3952 7598 3955 7603 3955 7608 3965 7616
      3972 7623
TIME...MOT...LOC 2221Z 249DEG 30KT 3956 7646

MPS
Special weather statement, Jun 13, 5:45 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
645 PM EDT Thu Jun 13 2019

MDZ008-132315-
Cecil-
645 PM EDT Thu Jun 13 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CECIL
COUNTY...

At 645 PM EDT, strong thunderstorms were clustered over Aberdeen,
moving east at 35 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
North East, Charlestown, Hollywood Beach, Perryville and Port
Deposit.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3965 7586 3938 7588 3939 7604 3943 7600
      3946 7601 3952 7598 3955 7603 3955 7608
      3962 7614
TIME...MOT...LOC 2245Z 265DEG 30KT 3953 7620

MPS
Special weather statement, Jun 13, 6:10 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
710 PM EDT Thu Jun 13 2019

DEZ001-002-MDZ008-012-NJZ016-PAZ102-140000-
Kent-New Castle-Cecil-Kent-Salem-Eastern Chester-
710 PM EDT Thu Jun 13 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...NORTH
CENTRAL KENT...NORTHEASTERN KENT...CECIL...SOUTHWESTERN SALEM AND
SOUTHWESTERN CHESTER COUNTIES...

At 710 PM EDT, strong thunderstorms were clustered over Hollywood
Beach, or 7 miles southwest of Elkton, moving east at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Wilmington, Newark, Middletown, Elkton, Calvert, Pennsville, Smyrna,
Carneys Point, Elsmere, New Castle, Salem, North East, Clayton,
Delaware City, Charlestown, Newport, Cecilton, Arden, Blake and
Stanton.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3982 7548 3944 7547 3944 7549 3946 7554
      3957 7551 3962 7557 3972 7551 3972 7552
      3960 7561 3958 7556 3958 7557 3946 7559
      3933 7550 3933 7547 3928 7547 3935 7603
      3952 7598 3955 7603 3972 7603
TIME...MOT...LOC 2310Z 262DEG 31KT 3954 7594

MPS
Special weather statement, Jun 13, 6:41 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
741 PM EDT Thu Jun 13 2019

DEZ002-003-MDZ019-020-140030-
Inland Sussex-Kent-Talbot-Caroline-
741 PM EDT Thu Jun 13 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SUSSEX...
SOUTHERN KENT...EAST CENTRAL TALBOT AND SOUTHERN CAROLINE COUNTIES...

At 741 PM EDT, strong thunderstorms were clustered over Federalsburg,
or near Hurlock, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Georgetown, Milford, Seaford, Millsboro, Laurel, Harrington,
Federalsburg, Milton, Bridgeville, Preston, Ellendale, Harmony,
Smithville, Agner, Matthews, Sycamore, Andrewsville, Blades,
Greenwood and Houston.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3865 7571 3869 7577 3868 7580 3870 7580
      3871 7584 3869 7592 3883 7596 3896 7533
      3859 7526 3858 7527 3856 7525 3850 7570
TIME...MOT...LOC 2341Z 256DEG 35KT 3865 7579

MPS
Special weather statement, Jun 13, 6:44 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
744 PM EDT Thu Jun 13 2019

DEZ001-NJZ016-017-021-PAZ070-071-102-104-140015-
New Castle-Salem-Cumberland-Gloucester-Eastern
Montgomery-Delaware-Eastern Chester-Philadelphia-
744 PM EDT Thu Jun 13 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...
NORTHWESTERN CUMBERLAND...SALEM...NORTHWESTERN GLOUCESTER...
SOUTHEASTERN MONTGOMERY...SOUTHEASTERN CHESTER...SOUTHWESTERN
PHILADELPHIA AND DELAWARE COUNTIES...

At 743 PM EDT, strong thunderstorms were clustered over Delaware
Memorial Bridge, or near Wilmington, moving northeast at 45 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Philadelphia, Wilmington, Millville, Bridgeton, Middletown, Chester,
Deptford, West Deptford, Glassboro, Pennsville, Yeadon, Westtown,
Woodbury, Pitman, Carneys Point, Folcroft, Swarthmore, Elsmere,
Paulsboro and Kennett Square.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 4006 7517 3942 7512 3940 7542 3946 7554
      3954 7554 3957 7551 3962 7557 3966 7552
      3972 7551 3962 7561 3960 7561 3958 7556
      3958 7557 3951 7556 3946 7559 3942 7554
      3940 7553 3939 7567 3987 7573
TIME...MOT...LOC 2343Z 243DEG 39KT 3969 7553

MPS

The radar

The Dover AFB radar (KDOX), 99 km away, was scanning. The volume nearest the first event began at 23:54 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, New Castle

When
June 13, 6:55 PM EST to 9:00 PM EST
Where
New Castle County, 1.01 mi NNE of Holly Oak to 0.91 mi SE of Richardson Park
Cause
Heavy Rain
Reported by
Public
Coordinates
39.713, -75.563

Flood waters over two feet deep were reported in Overview Gardens in West Minquadale.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2019Every state in 2019This day in weather historyWarnings in Delaware, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821269.